MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TRIGL; TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL

ROCHE DIAGNOSTICS TRIGL; TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL
Catalog Number 05171407190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon initial investigation of reaction data, the reaction monitors for low values show abnormal kinetics which may be related to oxygen depletion, causing the kinetics to decrease at the end of the run.A > kin flag is an indicator for extremely high triglyceride concentrations in the sample.Precision studies were performed and the results were ok.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with trigl triglycerides on a cobas 8000 c (701) module.The sample initially resulted in a triglycerides value of 391 mg/dl and this result was reported outside of the laboratory to the doctor.The doctor complained about the value since it did not fit with values from other lipid tests.The sample was repeated on (b)(6) 2022, resulting in a value of 133.5 mg/dl.As this value also did fit with other values, the sample was repeated again.The sample was repeated a second time on (b)(6) 2022, resulting in a value of 965.8 mg/dl accompanied by a >kin data flag, indicating unstable reaction kinetics.The sample was automatically repeated at decreased sample volume, resulting in a value of 4180.4 mg/dl.The sample was repeated a third time on (b)(6) 2022, resulting in a value of 1302.9 mg/dl accompanied by a > abs data flag, indicating high absorbance.The sample was automatically repeated at decreased sample volume, resulting in a value of 4138.9 mg/dl.As the values were abnormal, the customer re-centrifuged the sample at a higher speed and repeated the sample a fourth time on (b)(6) 2022, resulting in a value of > 1415.8 mg/dl accompanied by a data flag.The sample was automatically repeated at decreased sample volume, resulting in a value of 2875.3 mg/dl.The 2875.3 mg/dl value was believable and fit with the patient's results.The serial number of the customer's c 701 analyzer is (b)(4).
 
Additional Manufacturer Narrative
Control data was within range.Calibration data from the last calibration on 22-jul-2022 was ok.The reaction curves of the low sample results show that there is an oxygen depletion during the assay reaction, leading to falsely low results.Per product labeling: "prozone check: the flag > kin is an indicator for extremely high triglyceride concentrations in the sample.False normal results are due to oxygen depletion during assay reaction.Precision studies were ok, except for one of 5 test parameters.
 
Additional Manufacturer Narrative
The customer stored the sample frozen.The sample was thawed and re-tested.The sample was repeated and resulted in an unknown value that was accompanied by a >kin data flag.The sample was repeated again, resulting in an unknown value accompanied by a > abs data flag.The sample was then repeated again, resulting in an expected value of > 4000 mg/dl.

Brand Name
TRIGL
Common Device Name
TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15266885
Report Number1823260-2022-02519
Device Sequence Number20477336
Product Code CDT
UDI-Device Identifier04015630925117
UDI-Public04015630925117
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K873049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number05171407190
Device Lot Number644461
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/18/2022
09/07/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/06/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown